I used the sertraline for 7 days before stopping as it was giving me extremely intense stomach pains which made it that I could barely eat anything. I developed insomnia and also had really bad trapped gas and also dizziness and headaches which I am aware are common side effects of sertraline. I suffered these symptoms before but not as severely. Just wondered if it was the right thing to do to stop or should I have carried on with the medication? Thanks for any help.
I have been prescribed sertraline 50mg a day for my anxiety and depression, reacted badly?
- 27 Sep 2017 by WSaddington
- 27 September 2017
- depression, anxiety, insomnia, pain, generalized anxiety disorder, sertraline, anxiety and stress, prescription, stomach pain, stomach
If your side effects were incapacitating you were right to stop, but I hope you stopped on the advice and under the supervision of your doctor. If not, you should report this and get her/his professional advice. Perhaps a lower starting dose or a different medication would be more suitable for you.
Best regards and best of luck. Wildcat
wsADDINGTON normally no because you have had chronic stomach problems and they were that much worse then this should be okay but now you need to call the doctor and let the doctor know you had to stop it due to your stomach problems. And see if there is something else he or she can try to help you that won't bother your stomach so much. Also with many of these medications, the other side effects as Wildcat said well go away in 1 to 2 weeks for most people and just so you know the reasons you taking this kind of medication be it depression or anxiety etc. those symptoms sometimes get worse during that 2 weeks but then drop off. But you really need to let the doctor know you stopped it and what else do you have. good luck
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
New to sertraline, 50mg in the am with food. Severe stomach pain for 3-4hrs in the evening. ADVICE??
Posted 21 Nov 2013 • 5 answers
Posted 15 Feb 2014 • 5 answers
Posted 7 Aug 2014 • 2 answers
Posted 18 May 2017 • 1 answer
Sertraline - I need to know worst case scenario? I've just been prescribed 50mg for panic attacks...
Posted 1 Jan 2018 • 3 answers